MAUDE Adverse Event Report: AVANOS MEDICAL INC. HOMEPUMP C-SERIES; ELASTOMERIC LFR

AVANOS MEDICAL INC. HOMEPUMP C-SERIES; ELASTOMERIC LFR
Model Number C270020
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Nausea (1970); Unspecified Gastrointestinal Problem (4491)
Date of Event 04/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: 192 ml, flow rate: 2 ml/hr, procedure: chemotherapy, cathplace: unknown, infusion start time: (b)(6) 2022, infusion stop time: (b)(6) 2022.It was reported that the c series pump infused one day early; the intended length of infusion was to be four days.The patient reportedly experienced gastrointestinal (gi) distress as a result of the fast flow incident.No medical intervention required as a result of the reported gi distress.
 
Additional Manufacturer Narrative
Additional information: b3 (medwatch/ fda user facility report #(b)(4).The device was not returned for evaluation, however, per the customer provided information, the pump was filled up to 192 ml for a 4 days infusion, however, per the instructions for use for the device, this volume is less than the recommended fill volume (201 ml) for a 96 hour infusion.According to the "cautions" section of the ifu: "flow rates may vary due to: fill volume - filling the pump less than labeled (nominal) fill volume results in faster flow rate." therefore, it is possible that the fill volume is a contributor to the reported incident.However, without functionally evaluating the sample is not possible to confirm the incident as reported.All information reasonably known as of 18 may 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 09may2022 from medwatch/fda user facility report #(b)(4), reported the patient was nauseated and required intravenous fluids (iv) in the emergency room (er).The patient's current condition was not reported.
 
Additional Manufacturer Narrative
Additional information: b3 (medwatch/ fda user facility report #(b)(4).The device was not returned for evaluation, however, per the customer provided information, the pump was filled up to 192 ml for a 4 days infusion, however, per the instructions for use for the device, this volume is less than the recommended fill volume (201 ml) for a 96 hour infusion.According to the "cautions" section of the ifu: "flow rates may vary due to: fill volume - filling the pump less than labeled (nominal) fill volume results in faster flow rate." therefore, it is possible that the fill volume is a contributor to the reported incident.However, without functionally evaluating the sample is not possible to confirm the incident as reported.All information reasonably known as of 18 may 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-ghc-22-01216.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
All information reasonably known as of 06 feb 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
HOMEPUMP C-SERIES
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14332544
Report Number2026095-2022-00050
Device Sequence Number12328617
Product Code MEB
UDI-Device Identifier00193494135669
UDI-Public00193494135669
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K052117
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberC270020
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer05/09/2022
05/09/2022
02/02/2023
Initial Report FDA Received Date05/08/2022
Supplement Report FDA Received Date05/23/2022
05/31/2022
02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FLUOROURACIL.; MITOMYCIN/5FU 96 HOUR INFUSION.; MITOMYCIN/5FU 96 HOUR INFUSION.
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale
Patient Weight60 KG